Alert archive / New York / Tornado Warnings in 2009
Tornado Warning 6, NWS New York, NY
NWS New York, NY issued this tornado warning at Jul 7, 2009, 11:51 PM EDT for Nassau County, New York. It was in force for 24 min. 10 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 7, 2009, 11:51 PM EDT (03:51 UTC)
- Expired
- Jul 8, 2009, 12:15 AM EDT
- In force
- 24 min
- Issued by
- NWS New York, NY
- Area
- Storm-based polygon
County Nassau County, NY
The radar
The Brookhaven radar (KOKX), 65 km from the middle of the area, began a volume at 03:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 7, 11:53 PM EDT | TSTM WND DMG | Sea Cliff, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
| Jul 7, 11:59 PM EDT | HAIL 0.88 | Glen Cove, NY | NICKEL SIZE HAIL |
| Jul 8, 12:01 AM EDT | TSTM WND DMG | Brookville, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
| Jul 8, 12:01 AM EDT | HAIL 0.88 | 1 Ne Locust Valley, NY | NICKEL SIZE HAIL REPORTED IN LATTINGTOWN |
| Jul 8, 12:01 AM EDT | HAIL 0.88 | Locust Valley, NY | NICKEL SIZE HAIL |
| Jul 8, 12:06 AM EDT | HAIL 0.75 | Mill Neck, NY | PENNY SIZE HAIL |
| Jul 8, 12:10 AM EDT | TSTM WND DMG | Jericho, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
| Jul 8, 12:10 AM EDT | TSTM WND DMG | Syosset, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
| Jul 8, 12:15 AM EDT | TSTM WND DMG | Jericho, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
| Jul 8, 12:15 AM EDT | TSTM WND DMG | Syosset, NY | TREES DOWN THROUGHOUT TOWN, TIME ESTIMATED FROM RADAR |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Brookhaven, NY (KOKX), launched 00:00Z, 3.9 hours before the alert went out and 65 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 390 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 647 m above ground
- 0-6 km bulk shear
- 60 kt
- 0-1 km storm-relative helicity
- 152 m²/s²
- 0-3 km storm-relative helicity
- 116 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.6
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS51 KOKX 080351
TOROKX
NYC059-080415-
/O.NEW.KOKX.TO.W.0006.090708T0351Z-090708T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE NEW YORK NY
1151 PM EDT TUE JUL 7 2009
THE NATIONAL WEATHER SERVICE IN UPTON NY HAS ISSUED A
* TORNADO WARNING FOR...
NORTHERN NASSAU COUNTY IN SOUTHEAST NEW YORK...
* UNTIL 1215 AM EDT...
* AT 1150 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR GLEN
COVE...MOVING EAST AT 25 MPH.
THIS STORM HAS A HISTORY OF DAMAGING WINDS...AND A POSSIBLE SIGHTING
OF TORNADO ON THE GROUND.
* THE TORNADO WILL BE NEAR...
GLEN COVE BY 1155 PM...
BAYVILLE BY MIDNIGHT...
OYSTER BAY AND BROOKVILLE BY 1205 AM...
SYOSSET AND HICKSVILLE BY 1210 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4081 7371 4083 7372 4083 7371 4084 7371
4084 7373 4087 7372 4088 7370 4085 7366
4088 7366 4091 7363 4092 7352 4086 7346
4076 7349 4076 7350
TIME...MOT...LOC 0350Z 290DEG 23KT 4088 7366
$$
SMITH1 follow-up statement
000
WWUS51 KOKX 080405 RRA
SVSOKX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEW YORK NY
1205 AM EDT WED JUL 8 2009
NYC059-080415-
/O.CON.KOKX.TO.W.0006.000000T0000Z-090708T0415Z/
NASSAU NY-
1205 AM EDT WED JUL 8 2009
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT FOR NORTHERN
NASSAU COUNTY...
AT 1204 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR UPPER
BROOKVILLE...OR NEAR OYSTER BAY...MOVING EAST AT 25 MPH.
THE TORNADO WILL BE NEAR...
SYOSSET...OYSTER BAY COVE...COVE NECK AND JERICHO BY 1210 AM...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.
&&
LAT...LON 4081 7371 4083 7372 4083 7371 4084 7371
4084 7373 4087 7372 4088 7370 4085 7366
4088 7366 4091 7363 4092 7352 4086 7346
4076 7349 4076 7350
TIME...MOT...LOC 0404Z 290DEG 23KT 4085 7355
$$
SMITHWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New York, NY wrote its last area forecast discussion before this tornado warning went out at Jul 7, 7:45 PM EDT, 4 hours 6 minutes earlier.
Area forecast discussion, Jul 7, 7:45 PM EDT, 4 hours 6 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NEW YORK NY 745 PM EDT TUE JUL 7 2009 .SYNOPSIS... AN UPPER LOW PRESSURE SYSTEM WILL REMAIN OVER THE AREA THROUGH WEDNESDAY BEFORE DEPARTING ON THURSDAY. HIGH PRESSURE BUILDS INTO THE REGION THURSDAY AND FRIDAY...THEN ANOTHER UPPER LOW APPROACHES FOR THE WEEKEND. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... SEVERE THUNDERSTORM WATCH HAS BEEN CANCELED. RAIN COOLED AIR INHIBITING ANY FURTHER VIGOROUS GROWTH. WILL CONTINUE WITH LIKELY POPS...AND A FEW STORMS MAY PRODUCE SMALL HAIL AND GUSTY WINDS...BUT A WEAKENING TREND SHOULD CONTINUE. MAINTAINED GENERAL POP TREND FROM THE AFTERNOON FORECAST...LOWERING TO SLIGHT CHANCE WITHIN THE NEXT FEW HOURS. WITH ABUNDANT LOW-LEVEL MOISTURE...ESPECIALLY IN AREAS WHERE HEAVY RAIN OCCURRED...WILL EXPECT PATCHY FOG TO DEVELOP. LOWS TONIGHT WILL GENERALLY DROP INTO THE UPPER 50S TO LOWER 60S...WITH NYC AND SURROUNDING AREAS IN THE MID 60S. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... UPPER LOW SLOWLY TRACKS THROUGH NORTHERN NEW ENGLAND ON WED BEFORE DEPARTING WED NIGHT. STRONG SHORTWAVE WILL SLIDE THROUGH NORTHERN PORTIONS OF THE CWA WED AFTERNOON...AND WITH COLD POOL ALOFT AND SFC DEWPOINTS IN THE UPPER 50S TO AROUND 60...COULD HAVE ANOTHER ROUND OF SHOWERS/TSTMS IN THE AFTERNOON. WILL GENERALLY CARRY CHANCE POPS FOR NORTHERN ZONES AND SLIGHT CHANCE FURTHER SOUTH. ONCE AGAIN...PRIMARY THREAT WILL BE SMALL HAIL AND GUSTY WINDS. STORMS TAPER OFF WED NIGHT. SFC HIGH PRES THEN BUILDS TOWARDS THE REGION ON THU. ANOTHER SHORTWAVE MAY SPARK OFF SOME ISOLATED SHOWERS AND POSSIBLY A TSTM ON THU...BUT GUIDANCE ONLY SUGGESTING SLIGHT CHANCE POPS...AND THIS IS REASONABLE. DRY AND MILD FRI AS HIGH PRES BUILDS OVER THE REGION. && .LONG TERM /FRIDAY NIGHT THROUGH TUESDAY/... PROGRESSIVE WEATHER PATTERN ON TAP FOR THE LONG TERM PERIOD. HIGH PRES MOVES OFFSHORE FRI NIGHT...THEN A SERIES OF UPPER DISTURBANCES AND SFC COLD FRONTS WILL MOVE THROUGH THE REGION STARTING ON SAT. BASED ON LATEST HPC/ECMWF/GFS GUIDANCE...WILL HOLD OFF ON PRECIP UNTIL SAT AFTERNOON...THEN PRECIP LINGERS THROUGH SUN. WEAK HIGH PRES OVERSPREADS THE REGION MON...THEN ANOTHER SYSTEM ON TAP FOR TUE. WILL CARRY CHANCE POPS IN THE EXTENDED. HIGHS WILL GENERALLY AVERAGE WITHIN A FEW DEGREES OF NORMAL EITHER WAY. && .AVIATION /00Z WEDNESDAY THROUGH SUNDAY/... LIGHT NE-E FLOW EXPECTED TO VEER AROUND TO MORE WESTERLY. HOWEVER GIVEN WEAK FLOW IN GENERAL...MOST SITES WILL END UP CALM OF LIGHT AND VARIABLE. ABUNDANT LLVL MOISTURE MAY RESULT IN SCT-BKN LOW CLOUDS AND PERHAPS SOME VSBY RESTRICTIONS AS WINDS GO LGT. FOR NOW FEW020 USED EXCEPT KGON WHERE MVFR CIGS FCST. LOW CLOUDS MIX OUT WED MRNG WITH SCT-BKN CU IN THE AFTN. ISOLD-SCT TSTMS POSSIBLE...COVERAGE AND INTENSITY EXPECTED TO BE LESS THAN TODAY ATTM. OUTLOOK FOR 00Z THURSDAY THROUGH SUNDAY... HIGH PRES WED NIGHT THRU FRI. VFR WITH POCKETS OF MVFR OR LOWER IN EARLY MRNG FOG/STRATUS. COLD FRONT APPROACHES SAT WITH CHANCES FOR TSTMS. CONTINUED UNSETTLED INTO SUNDAY. && .MARINE... SUB-SMALL CRAFT ADVISORY CONDITIONS EXPECTED ON THE WATERS THROUGH THE PERIOD. THERE WILL BE AT LEAST THE SLIGHT CHANCE FOR SHOWERS/TSTMS THROUGH THU. HIGH PRES BUILDS OVER THE WATERS FRI...THEN ANOTHER SYSTEM APPROACHES FOR THE WEEKEND. && .HYDROLOGY... CONVECTION WEDNESDAY AFTERNOON MAY RESULT IN AREAL QPF OF 0.25-0.50 INCH ACROSS MUCH OF SOUTHERN CT...AND UP TO 0.25 ELSEWHERE. LOCAL QPF COULD BE DOUBLE THAT IN STRONGER TSTMS...CAUSING LOCALIZED URBAN FLOODING AND FLOODING OF LOW-LYING AND POOR DRAINAGE AREAS. && .OKX WATCHES/WARNINGS/ADVISORIES... CT...NONE. NY...NONE. NJ...NONE. MARINE...NONE. && SYNOPSIS...BS NEAR TERM...BS SHORT TERM...MPS LONG TERM...MPS AVIATION...JMC MARINE...MPS HYDROLOGY...MPS
Hazardous weather outlook, Jul 7, 5:49 PM EDT, 6 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NEW YORK NY 549 PM EDT TUE JUL 7 2009 CTZ005>012-NJZ002>006-011-NYZ067>081-081000- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX- NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN- SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-WESTERN PASSAIC-BERGEN- EASTERN PASSAIC-ESSEX-HUDSON-UNION-ORANGE-PUTNAM-ROCKLAND- NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-NEW YORK (MANHATTAN)-BRONX- RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-QUEENS-NASSAU- NORTHWESTERN SUFFOLK-NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK- SOUTHEASTERN SUFFOLK- 549 PM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. ANZ330-335-338-340-345-350-353-355-081000- LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY- LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY- NEW YORK HARBOR-PECONIC AND GARDINERS BAYS- SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY- MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM- FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM- SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM- 549 PM EDT TUE JUL 7 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. && THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN EFFECT ARE HIGHLIGHTED. PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS WARNING CRITERIA. JMC
In the hours before
Special weather statement, Jul 7, 6:44 PM EDT, 5 hours 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 644 PM EDT TUE JUL 7 2009 CTZ007-008-010>012-072345- NORTHERN MIDDLESEX-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN-SOUTHERN NEW LONDON- 644 PM EDT TUE JUL 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT MIDDLESEX...SOUTHEASTERN NEW HAVEN AND SOUTHERN NEW LONDON COUNTIES... AT 642 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM NORTH MADISON TO KILLINGWORTH TO GUILFORD TO 6 MILES SOUTH OF GUILFORD...OR ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF GUILFORD TO CLINTON TO GUILFORD TO 6 MILES SOUTH OF GUILFORD...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR CLINTON BY 650 PM. NEAR CHESTER BY 655 PM. NEAR OLD LYME BY 705 PM. NEAR NORTH LYME BY 710 PM. NEAR WATERFORD BY 730 PM. NEAR GROTON BY 735 PM. WINDS UP TO 40 MPH AND HEAVY RAINFALL ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Local storm report, Jul 7, 9:07 PM EDT, 2 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW YORK NY
907 PM EDT TUE JUL 07 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM TSTM WND DMG 2 NNE SHELTER ISLAND 41.10N 72.33W
07/07/2009 SUFFOLK NY LAW ENFORCEMENT
WIRES DOWN NEAR HAY BEACH ON STATEN ISLAND
&&
JMSpecial weather statement, Jul 7, 10:03 PM EDT, 1 hour 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1003 PM EDT TUE JUL 7 2009 NJZ002-NYZ067>070-080300- NORTHERN WESTCHESTER-ORANGE-PUTNAM-ROCKLAND-WESTERN PASSAIC- 1003 PM EDT TUE JUL 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT PASSAIC...PUTNAM...ROCKLAND... SOUTHERN ORANGE AND WESTCHESTER COUNTIES... AT 1000 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM MIDDLETOWN TO UNIONVILLE TO 10 MILES NORTH OF NEWTON TO 8 MILES NORTHWEST OF NEWTON TO 15 MILES WEST OF NEWTON...OR ALONG A LINE EXTENDING FROM MIDDLETOWN TO 8 MILES SOUTHEAST OF PORT JERVIS TO 10 MILES SOUTH OF MILFORD TO 16 MILES SOUTH OF MILFORD TO 21 MILES SOUTHWEST OF MILFORD...AND MOVING EAST AT 30 MPH. THESE STORMS WILL BE... NEAR GOSHEN BY 1015 PM. NEAR FLORIDA BY 1020 PM. NEAR CHESTER BY 1025 PM. NEAR WARWICK BY 1030 PM. NEAR MONROE BY 1040 PM. NEAR NEW WINDSOR BY 1045 PM. SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 7, 10:12 PM EDT, 1 hour 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1012 PM EDT TUE JUL 7 2009 CTZ005-006-NYZ068-080300- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-PUTNAM- 1012 PM EDT TUE JUL 7 2009 ...STRONG THUNDERSTORM WILL IMPACT FAIRFIELD...PUTNAM AND WESTERN NEW HAVEN COUNTIES... AT 1011 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LAKE CARMEL...AND MOVING EAST AT 30 MPH. THIS STORM WILL BE... NEAR LAKE CARMEL BY 1020 PM. 6 MILES NORTH OF BREWSTER BY 1025 PM. 5 MILES NORTH OF DANBURY BY 1040 PM. NEAR NEWTOWN BY 1055 PM. NEAR SOUTHBURY BY 1100 PM. SMALL HAIL...AND WINDS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 7, 11:03 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1103 PM EDT TUE JUL 7 2009 CTZ005-006-010-080345- NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-SOUTHERN NEW HAVEN- 1103 PM EDT TUE JUL 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT FAIRFIELD AND NEW HAVEN COUNTIES... AT 1059 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM LITCHFIELD TO 7 MILES NORTH OF WOODBURY CENTER TO SOUTHBURY TO BETHEL...OR ALONG A LINE EXTENDING FROM 7 MILES SOUTHWEST OF TORRINGTON TO 10 MILES EAST OF NEW MILFORD TO SOUTHBURY TO DANBURY...AND MOVING EAST AT 20 MPH. THESE STORMS WILL BE... NEAR SOUTHBURY BY 1110 PM. NEAR WATERBURY BY 1130 PM. NEAR WOLCOTT BY 1135 PM. NEAR SEYMOUR BY 1140 PM. NEAR DERBY BY 1145 PM. SMALL HAIL...WINDS UP TO 40 MPH...AND HEAVY RAIN ARE EXPECTED WITH THIS STORM. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. DSW
Special weather statement, Jul 7, 11:44 PM EDT, 7 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NEW YORK NY 1144 PM EDT TUE JUL 7 2009 CTZ006>008-010-011-080445- NORTHERN MIDDLESEX-NORTHERN NEW HAVEN-NORTHERN NEW LONDON-SOUTHERN MIDDLESEX-SOUTHERN NEW HAVEN- 1144 PM EDT TUE JUL 7 2009 ...STRONG THUNDERSTORMS WILL IMPACT EASTERN NEW HAVEN...MIDDLESEX AND WESTERN NEW LONDON COUNTIES... AT 1143 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM SOUTHINGTON TO NEW HAVEN TO MILFORD...OR ALONG A LINE EXTENDING FROM MERIDEN TO NEW HAVEN TO MILFORD...AND MOVING EAST AT 20 MPH. SMALL HAIL...AND GUSTY WINDS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS. LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS. REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING. MOVE TO SAFE SHELTER IMMEDIATELY. PW
The office that day
Everything else NWS New York, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:25 PM EDT | Severe Thunderstorm Warning | OKX | Orange, Rockland | 48 min |
| Jul 7, 11:09 PM EDT | Severe Thunderstorm Warning | OKX | Rockland, Westchester | 56 min |
| Jul 7, 11:26 PM EDT | Special Marine Warning | OKX | 49 min | |
| Jul 7, 11:29 PM EDT | Severe Thunderstorm Warning | OKX | Bronx, Nassau, New York, Queens, Suffolk, Westchester | 61 min |
| Jul 7, 11:34 PM EDT | Tornado Warning | OKX | Nassau, Westchester | 26 min |
| Jul 8, 12:03 AM EDT | Special Marine Warning | OKX | 42 min | |
| Jul 8, 12:09 AM EDT | Areal Flood Advisory | OKX | Nassau, Queens, Suffolk | 51 min |
| Jul 8, 12:15 AM EDT | Severe Thunderstorm Warning | OKX | Nassau, Suffolk | 45 min |
| Jul 8, 12:32 AM EDT | Special Marine Warning | OKX | 73 min | |
| Jul 8, 12:42 AM EDT | Special Marine Warning | OKX | 63 min |
Nearby
Tornado Warnings in New York, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.